Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 174, NWS Shreveport, LA

May 8, 2020Bowie County, Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2020, 3:24 AM CDT for Bowie County, Red River County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2020, 3:24 AM CDT (08:24 UTC)
Expired
May 8, 2020, 4:30 AM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:06 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:09 AM CDT, 15 minutes earlier.

Area forecast discussion, May 8, 3:09 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
309 AM CDT Fri May 8 2020

.UPDATE...
Convection continues to stream southeast across eastern Oklahoma
prompting the issuance of Severe Thunderstorm Watch 174. This
watch is in effect through 10 AM. Hail and damaging winds will be
the main threat. /05/

&&

.PREV DISCUSSION... /issued 225 AM CDT Fri May 8 2020/

SHORT TERM.../Today through Saturday/
Severe weather threat to increase across southeast Oklahoma in the
next few hours as ongoing convection across south-central Oklahoma
encounters an environment of 1000 J/kg mixed-layer CAPE. Damaging
winds will be the main threat as convective line moves southeast.
Conditions will be less favorable to support severe thunderstorms
as convection move south of Interstate 30 into Louisiana and East
Texas later this morning. Could see convection re-intensify later
this afternoon across deep east Texas and central Louisiana.

Additionally, a Lake Wind Advisory has been issued for today as
gradient southerly winds have increased areawide to be replaced
later today by northwest winds as high as 20 mph with higher
gusts. Winds forecast to diminish by sunset.

Otherwise dry conditions expected tonight and Saturday.
Temperatures today are forecast to climb into the 70s with
overnight lows in the 40s. Highs on Saturday to climb into the
upper 60s to around 70. /05/

LONG TERM.../Saturday Night through Thursday Night/

Northwesterly flow aloft will remain in place for much of the long-
term period. A surface ridge over the Mid Mississippi Valley will
move eastward during the night. Another cold front will quickly dive
southeast by sunrise, but with Gulf moisture cut off and a lack of
upper level support, no precipitation is anticipated with this
frontal passage. Another surface ridge will build across the Central
CONUS, which should maintain a dry forecast through Monday.

The flow aloft will become slightly more zonal by Tuesday morning
and low-level southerly flow should return to most of the forecast
area by sunrise. Low-level moisture should surge back northward
along with a weak warm front just as a weak shortwave trough moves
across the Southern Plains. This should result in increasing chances
for showers and thunderstorms across the northwest half of the
forecast area for much of Tuesday. Rain chances will gradually
diminish through Wednesday as the shortwave trough moves east of the
region. PoPs will become increasingly confined to Southeast Oklahoma
and Southwest Arkansas closer to the warm front. Rain chances will
should increase once again during the latter half of the work week
as the flow aloft becomes southwesterly and more embedded shortwaves
move across the region.

CN

PREV DISCUSSION... /issued 1212 AM CDT Fri May 8 2020/

AVIATION...
Ceilings to become MVFR across area terminals by daybreak with
VCTS conditions possible as a frontal boundary moves south across
the region. South winds around 10 knots by 08/09Z to become
northerly and increase to 15 to 20 knots across most sites with
the exception of LFK by 08/15Z. Otherwise conditions to improve to
VFR throughout the day with winds becoming 5 to 10 knots after
09/00Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  48  70  47 /  90   0   0   0
MLU  77  48  68  46 / 100   0   0   0
DEQ  73  44  68  44 /  50   0   0   0
TXK  73  45  67  45 /  80   0   0   0
ELD  75  46  68  43 /  90   0   0   0
TYR  75  51  71  48 /  70   0   0   0
GGG  76  50  70  47 /  80   0   0   0
LFK  78  53  73  50 /  70   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

05/09
Hazardous weather outlook, May 7, 2:46 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
246 PM CDT Thu May 7 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-082000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
246 PM CDT Thu May 7 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A few showers and isolated thunderstorms will be possible a
little before midnight for areas along and west of a line from
Tyler to Texarkana to Hope. Then a line of thunderstorms will
develop overnight along a cold front moving into the region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A line of showers and thunderstorms will progress southeast across
the region along a cold front by early Friday morning and through
the remainder of the day. Strong to severe thunderstorms capable
of producing large hail and damaging winds will be possible. In
addition, high rainfall rates could lead so some isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed tonight and Friday.

In the hours before

Local storm report, May 8, 3:12 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     NON-TSTM WND DMG 2 NE YANTIS             32.95N 95.56W
05/07/2020                   WOOD               TX   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

25
Local storm report, May 8, 3:20 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     NON-TSTM WND DMG 9 S HENDERSON           32.02N 94.80W
05/08/2020                   RUSK               TX   AMATEUR RADIO

            TREES DOWN ON HWY 323 ABOUT 2 MILES E OF HWY
            42 AND ALSO ON FM 225 N OF LANEVILLE, POWER
            OUTAGES REPORTED IN HENDERSON AND AROUND THE
            COUNTY.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 1:12 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more18 hr
May 8, 3:58 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Morris, Red River and 2 more47 min
May 8, 4:05 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Red River40 min
May 8, 4:37 AM CDTSevere Thunderstorm WarningSHVBowie38 min
May 8, 4:46 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris28 min
May 8, 4:51 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Harrison, Marion, Morris and 3 more39 min
May 8, 5:11 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion49 min
May 8, 5:28 AM CDTSpecial Weather StatementSHVGregg, Smith, Upshur47 min
May 8, 7:26 AM CDTSpecial Weather StatementSHVGregg, Smith, Upshur, Wood49 min
May 8, 9:17 AM CDTSpecial Weather StatementSHVPanola, Shelby43 min
May 8, 10:09 AM CDTSpecial Weather StatementSHVNacogdoches, San Augustine, Shelby66 min
May 8, 11:07 AM CDTSpecial Weather StatementSHVAngelina, Sabine, San Augustine53 min
May 8, 11:59 AM CDTSpecial Weather StatementSHVAngelina, Sabine46 min
May 8, 5:14 AM CDTSevere Thunderstorm WarningSHVWebster46 min
May 8, 5:46 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 3 more44 min
May 8, 6:24 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union51 min
May 8, 6:41 AM CDTSpecial Weather StatementSHVBienville, Red River, Winn49 min
May 8, 7:05 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn40 min
May 8, 7:28 AM CDTSpecial Weather StatementSHVLaSalle, Winn47 min
May 8, 9:01 AM CDTSpecial Weather StatementSHVGrant, LaSalle, Natchitoches, Sabine, Winn44 min
May 8, 9:45 AM CDTSpecial Weather StatementSHVCaldwell, Grant, LaSalle45 min
May 8, 11:50 AM CDTSpecial Weather StatementSHVGrant25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.